MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS HEALON; OVDS

ABBOTT MEDICAL OPTICS HEALON; OVDS
Model Number HEALON 5
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Intraocular Pressure Increased (1937)
Date of Event 11/14/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implant and explant dates: if implanted or explanted, give date: not applicable as this is not an implantable device.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that following cataract surgery, the subject had increased intraocular pressure (iop) of 38 mmhg (millimeter of mercury) in the right eye.The eye was treated with an iop reducing medication and the subject returned on (b)(6)2016 for the 1-day post-op appointment, where the iop had reduced to 16 mmhg at which time the serious adverse event (sae) was considered resolved without sequelae.The adverse event was considered resolved and the iop medication was discontinued.The suspect product was discarded by the customer.No further information was provided.
 
Additional Manufacturer Narrative
In the initial report the serial number field was populated with the device number however, this device is not serialized, as it is a lot number product.This has now been corrected.The lot number has been entered into the lot number field and removed from the serial number field.
 
Additional Manufacturer Narrative
Device evaluation: the complaint sample was not returned at the manufacturing site; therefore product testing could not be performed and the customer's reported complaint could not be verified.Retained product evaluation: visual inspection on retained products was performed on parallel batch lot# ub32008.48 samples were investigated.No visible defects were found on the package, cannula or in the solutions.The solution was clear and colorless.All components were included in the products and were without defects.No visible defects on the product boxes.The printing on the carton and labels is correct.Chemical and microbiological tests were performed on the retain samples and the results were within product quality specification.Product deficiency was not found on the retain samples.Manufacturing records review: the manufacturing records for the healon were reviewed.The product was manufactured and released according to specification.Labeling review: the directions for use (dfu) were reviewed.The directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
HEALON
Common Device Name
OVDS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6688783
Report Number3004750704-2017-00055
Device Sequence Number1972651
Product Code LZP
UDI-Device Identifier00385445083215
UDI-Public(01)00385445083215(17)180228(10)UB32009
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P810031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,study,use
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Model NumberHEALON 5
Device Catalogue Number10290051
Device Lot NumberUB32009
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/13/2017
Supplement Date Received by Manufacturer07/05/2017
07/12/2017
Initial Report FDA Received Date07/06/2017
Supplement Report FDA Received Date07/10/2017
08/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR